MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM; DNA REAGENTS, NEISSERIA

BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM; DNA REAGENTS, NEISSERIA
Model Number 441091
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that there was contamination on bd viper¿ system.There was one occurrence in this event with no patient impact.The following information was provided by the customer: "for the past three days, the instrument has been contaminated with gc.The customer has tried to extensively decontaminate the instrument but this is still showing up, and they are now requesting support on this.
 
Additional Manufacturer Narrative
Medical device expiration date: unknown a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary:the complaint alleges the bd viper xtr instrument (catalog number 441091 and serial number: (b)(6)) had "false positives".Customer reported that for the past few days their instrument has been contaminated with gc.The customer has attempted to decontaminate the instrument but are unable to resolve the issue.Customer requests further assistance.Application specialists instructed the customer to perform 3 rounds of deep cleaning, including lab touch points, and to perform em testing to confirm if cleaning is successful.After multiple rounds of cleaning, the customer confirmed that the contamination issue has been resolved.This complaint is unconfirmed as the complaint alludes to a contamination issue and the instrument is operating to bd specifications.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Review of device history record for instrument (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and the complaint is unconfirmed, thus a dhr review would yield no useful information.Service history review was performed for the instrument (b)(6), and no additional work orders were observed for the complaint failure mode reported.Bd quality will continue to closely monitor for trends associated with this complaint.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description
It was reported by the customer that there was contamination on bd viper¿ system.There was one occurrence in this event with no patient impact.The following information was provided by the customer: "for the past three days, the instrument has been contaminated with gc.The customer has tried to extensively decontaminate the instrument but this is still showing up, and they are now requesting support on this.".

Brand Name
BD VIPER¿ SYSTEM
Common Device Name
DNA REAGENTS, NEISSERIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15419844
Report Number1119779-2022-01190
Device Sequence Number2786097
Product Code LSL
UDI-Device Identifier00382904410919
UDI-Public00382904410919
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441091
Device Catalogue Number441091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown